Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 16, NWS El Paso, TX

April 11, 2022Grant County, Hidalgo County, New Mexico; Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Apr 11, 2022, 2:39 PM MDT for Grant County, Hidalgo County, New Mexico; Hudspeth County, Texas. It took effect at Apr 12, 2022, 8:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 2:39 PM MDT (20:39 UTC)
In effect from
Apr 12, 2022, 8:00 AM MDT
Expired
Apr 12, 2022, 7:49 PM MDT
In force
12 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 77 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:26 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 11, 11:26 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1126 AM MDT Mon Apr 11 2022

.AVIATION...18Z TAF CYCLE
VFR conditions today (except DMN where MVFR and IFR are likely
from BLDU) with SKC-FEW150/250. Winds will continue to be a
concern today as winds top out 20-25 knots with gusts to 35 knots
possible (direction mainly 210-240). Winds will relax some after
dark through morning except at ELP where elevated winds will
continue. DMN will likely see BLDU, but it is less likely at other
sites though possible. Just beyond the forecast window, strong
winds are expected tomorrow with widespread blowing dust.

&&

.PREV DISCUSSION...402 AM MDT Mon Apr 11 2022...

.SYNOPSIS...
We will see another windy and warm day today, with some patchy
areas of blowing dust. We will see even stronger winds and even
more blowing dust on Tuesday. For Wednesday we will be breezy but
noticeably cooler with high temperatures running a few degrees
below average. On Thursday and Friday will see a warming trend
with breezy afternoon winds. Our breezy, warm ways will continue
for next weekend, with high temperatures running 5 to 8 degrees
above average for this time of year.

&&

.DISCUSSION...
.SHORT TERM...Today and Tonight...
Currently, the infrared satellite imagery shows mostly clear skies
across the borderland with just a few high clouds across parts of
the Dona Ana and Otero counties.  For today, an upper level broad
trough will be across much of the country.  This overhead trough
will be cause a surface lee trough to develop across the Rockies and
the Plains. The center of this lee trough will be located across
eastern Colorado. The pressure gradient will not be as tight as it
was on Sunday; however, the winds near the surface look to be
similar to that of Sunday. The strongest set of winds will be across
the high elevations. With that being said, a wind advisor was issued
for much of the CWA except for El Paso, Hudspeth, southern Dona Ana
and Otero counties. This advisory begins at 2 p.m. and ends at 8
p.m. In additions to the windy conditions, dust could become an
issue especially for the lowlands areas; thus, patchy blowing dust
was mentioned in the forecast. The skies should be mostly sunny and
with a breezy west to west southwesterly flow, the high temperatures
this afternoon will be somewhat of a carbon copy of yesterday's high
temperatures.

For tonight, breezy conditions could continue especially across the
northern half of the CWA with a fairly tighten pressure gradient
across the area. The winds at El Paso will be light to breezy at
times throughout the evening hours. Both the flow aloft and at the
surface will be from the southwest as a low pressure system moves
into the Northwest. The skies will be clear to mostly clear allowing
for good radiational cooling to take place. With significant
radiational cooling, the low temperature for El Paso on Tuesday
morning will be in the upper 50s.

&&

.LONG TERM...
The long term forecast picks up on Tuesday morning as our next
strong wind event gets underway. An upper level trough will be
pushing across Utah and Colorado on Tuesday, which is too far
north to give us any precipitation chances, but it will set the
stage for some strong winds. At the surface we will see a lee side
trough develop in eastern Colorado and eastern New Mexico. Our
high temperatures will be running a little above average which
will allow for good mixing up to around 600 mb. Winds at that
level will be in the 45 to 55 mph which can be mixed down in the
form of strong wind gusts at the surface. All and all, Tuesday is
looking like a very windy day. I have issued a high wind watch (35
to 45 mph) for the Sacramento Mountains for Tuesday afternoon.
The rest of the area will likely need a wind advisory (30 to 40
mph). But I would not be surprised if more locations end up
needing to be included in the High Wind warning. Needless to say
blowing dust will also be a problem on Tuesday. The winds will
linger into the late night hours, but should finally begin to slow
by Wednesday morning.

By Wednesday afternoon the main part of the upper level trough
will be off to our northeast and we will see cooler air filter
into the region. High temperatures on Wednesday will be 8 to 10
degrees cooler than Tuesday's highs, which will put Wednesday's
highs around 5 degrees below average. We will likely still be
breezy on the back side of the upper level trough, but not really
anything note worthy for this time of year. We will see a warming
trend on Thursday and Friday as each day will see around 5 degrees
of warming so that Friday's high temperatures will be 5 to 8
degrees above average. For next weekend we will see a zonal flow
aloft which will keep us dry, with above average high temperatures
and breezy afternoon winds.

&&

.FIRE WEATHER...
Critical fire weather concerns are imminent today as conditions
continue to be favorable for fire activities across all of the
zones. Dry air will be in place with the 20ft winds above 20 mph for
at least three hours. The temperatures will be a few degrees above
the average for most areas. Due to this, a Red Flag Warning was
issued for entire zones from 12 p.m to 9 p.m. For Tuesday, the
moisture will increase across the much of the Borderland expect
areas east of the Rio Grande and parts of the Luna and Dona Ana
counties. The moisture will be the greatest across the Gila Region
and the Sacramento Mtns. The 20ft winds will be stronger than what
they are expected to be today with the temperatures on the warm
side. A Red Flag warning was also issued for Tuesday for zones 111,
112, 055, 056 from 11 a.m. to 7 p.m. For the rest of the week, Red
Flag conditions are not expected with low moisture values and light
to breezy winds.  The temperatures will be below the normal for both
Wednesday and Thursday for most areas before getting back to above
the normal by Friday. Rain-free conditions are expected through the
period.

For today, the min RHs will be in the teens for most areas except
for the Sacramento Mtns where the min RH will between 20 and 25%.
For Tuesday the min RHs will be in the teens for the lowlands and
between 20 and 30% in the mountains. The ventilation rates will be
excellent for both days.

&&

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 84  57  81  47 /   0   0   0   0
Sierra Blanca           80  51  79  44 /   0   0   0   0
Las Cruces              82  53  79  40 /   0   0   0   0
Alamogordo              80  50  78  37 /   0   0   0   0
Cloudcroft              55  35  54  22 /   0   0  10  10
Truth or Consequences   79  53  74  37 /   0   0   0   0
Silver City             72  45  64  31 /   0   0   0   0
Deming                  80  50  77  36 /   0   0   0   0
Lordsburg               81  45  74  30 /   0   0   0   0
West El Paso Metro      84  55  81  45 /   0   0   0   0
Dell City               83  49  82  41 /   0   0   0   0
Fort Hancock            87  51  85  45 /   0   0   0   0
Loma Linda              77  50  74  40 /   0   0   0   0
Fabens                  87  51  84  45 /   0   0   0   0
Santa Teresa            82  51  79  40 /   0   0   0   0
White Sands HQ          82  56  78  44 /   0   0   0   0
Jornada Range           79  51  76  37 /   0   0   0   0
Hatch                   81  52  77  37 /   0   0   0   0
Columbus                82  51  78  40 /   0   0   0   0
Orogrande               82  52  79  41 /   0   0   0   0
Mayhill                 69  43  67  29 /   0   0  10   0
Mescalero               67  40  64  27 /   0   0  10  10
Timberon                66  37  64  27 /   0   0  10   0
Winston                 77  35  70  20 /   0   0   0   0
Hillsboro               77  49  71  32 /   0   0   0   0
Spaceport               79  50  74  35 /   0   0   0   0
Lake Roberts            72  39  64  24 /   0   0   0   0
Hurley                  73  42  69  29 /   0   0   0   0
Cliff                   82  38  73  20 /   0   0   0   0
Mule Creek              73  43  64  28 /   0   0   0   0
Faywood                 74  44  69  32 /   0   0   0   0
Animas                  81  48  76  31 /   0   0   0   0
Hachita                 79  47  76  32 /   0   0   0   0
Antelope Wells          79  49  74  36 /   0   0   0   0
Cloverdale              74  45  69  33 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 9 PM MDT this evening for NMZ110>113.

     Red Flag Warning from 11 AM to 7 PM MDT Tuesday for NMZ111-112.

     Wind Advisory until 8 PM MDT this evening for NMZ402>410-412-
     414>416.

     High Wind Watch from Tuesday morning through Tuesday evening for
     NMZ414>416.

TX...Red Flag Warning until 9 PM MDT this evening for TXZ055-056.

     Red Flag Warning from 11 AM to 7 PM MDT Tuesday for TXZ055-056.

&&

36/15/34
Hazardous weather outlook, Apr 11, 6:15 AM MDT, 8 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
615 AM MDT Mon Apr 11 2022

NMZ401>417-TXZ418>424-121215-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
615 AM MDT Mon Apr 11 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

By this afternoon we will see west southwest winds of 20 to 30
mph with some higher gusts. We could also see some patchy areas of
blowing dust mainly across the lowlands.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

We will see very windy and dry conditions on Tuesday. Blowing
dust will be also possible on Tuesday. The winds on Tuesday may be
capable of producing some property damage. For the rest of the
week and into the weekend, we will see less wind, but it will
still be a little breezy at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:48 AM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more39 hr
Apr 11, 4:43 AM MDTHigh Wind WatchEPZOtero10 hr
Apr 11, 4:43 AM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra27 hr
Apr 11, 2:39 PM MDTHigh Wind WarningEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra39 hr

Nearby

Wind Advisories in New Mexico, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.